MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400098
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Erosion (1750); Urinary Incontinence (4572); Swelling/ Edema (4577)
Date of Event 03/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter experienced recurrent incontinence and swelling in the genital area.During the outpatient visit, the physician verified that the control pump was retained in the lower part of the scrotum, and upon exposure, it was completely exposed from the scrotum.The physician scheduled a removal surgery for (b)(6) 2025.The physician confirmed that the device was operating normally, and there were no further patient complications.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the returned artificial urinary sphincter (aus) underwent a comprehensive analysis.Microscopic examination revealed no damage or abnormalities; the pump, cuff, and balloon passed the test.Leakage examination revealed no leaks were detected; the pump, cuff, and balloon passed the test.Functional examination revealed the pump and cuff passed functional testing; the balloon was not functionally tested due to missing lot information.The reported extrusion, urinary incontinence, swelling, and pump migration are recognized risks associated with the use of this device and are documented in the instructions for use.Based on the available information, the investigation was concluded with a determination of known inherent risk of device.
 
Event or Problem Description
 
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter aus experienced recurrent incontinence and swelling in the genital area.During the outpatient visit, the physician verified that the control pump was retained in the lower part of the scrotum, and upon exposure, it was completely exposed from the scrotum.The device was explanted.There were no further patient complications.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the returned artificial urinary sphincter (aus) underwent a comprehensive analysis.Microscopic examination revealed no damage or abnormalities; the pump, cuff, and balloon passed the test.Leakage examination revealed no leaks were detected; the pump, cuff, and balloon passed the test.Functional examination revealed the pump and cuff passed functional testing; the balloon was not functionally tested due to missing lot information.The reported extrusion, urinary incontinence, swelling, and pump migration are recognized risks associated with the use of this device and are documented in the instructions for use.Based on the available information, the investigation was concluded with a determination of known inherent risk of device.Correction to field b2: outcomes attrib to adv event correction to field b5: describe event or problem correction to field h6: impact codes detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) number and other product specific information.If additional details become available, a supplemental report will be submitted.

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21882716
Report Number2124215-2025-22332
Device Sequence Number7899919
Product Code EZY
UDI-Device Identifier00878953000688
UDI-Public(01)00878953000688
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72400098
Device Catalogue Number72400098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer05/06/2025
06/27/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date06/05/2025
07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient SexUnknown